Alert archive / Texas / High Wind Watches in 2017

High Wind Watch 31, NWS Midland/Odessa, TX

November 27, 2017

NWS Midland/Odessa, TX issued this high wind watch at Nov 27, 2017, 1:52 PM CST. It took effect at Nov 28, 2017, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2017, 1:52 PM CST (19:52 UTC)
In effect from
Nov 28, 2017, 6:00 PM CST
Expired
Nov 28, 2017, 2:19 PM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

044 
WWUS74 KMAF 271952
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
152 PM CST Mon Nov 27 2017

...High Wind Watch for Guadalupe Pass Tuesday evening...

.Late Tuesday a cold front with a tight pressure gradient is
expected to blow into the region. Once this front reaches the
Guadalupe Mountains it will get squeezed through the pass. High
Wind conditions will be possible through the pass Tuesday evening.

TXZ258-281100-
/O.NEW.KMAF.HW.A.0031.171129T0000Z-171129T0600Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1252 PM MST Mon Nov 27 2017

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Tuesday afternoon through
Tuesday evening. 

* TIMING...Tuesday evening.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
2 follow-up statements
165 
WWUS74 KMAF 280945
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
345 AM CST Tue Nov 28 2017

...High Wind Watch for Guadalupe Pass this evening into tonight...

.Late today a cold front with a tight pressure gradient is 
expected to blow into the region. Once this front reaches the 
Guadalupe Mountains it will get squeezed through the pass. High 
Wind conditions will be possible through the pass this evening
into tonight.

TXZ258-282100-
/O.EXT.KMAF.HW.A.0031.171129T0000Z-171129T0800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
245 AM MST Tue Nov 28 2017

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE 
TONIGHT...

* TIMING...This evening into tonight.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...These winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
755 
WWUS74 KMAF 282019
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
219 PM CST Tue Nov 28 2017

...High Wind Warning in effect for Guadalupe Pass this evening 
into tonight...

.A cold front moving through Guadalupe Pass this evening will 
result in high winds.

TXZ258-290800-
/O.UPG.KMAF.HW.A.0031.171129T0000Z-171129T0800Z/
/O.NEW.KMAF.HW.W.0040.171129T0000Z-171129T0800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
119 PM MST Tue Nov 28 2017

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
MST WEDNESDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 5 PM this afternoon to 1 AM
MST Wednesday. The High Wind Watch is no longer in effect. 

* TIMING...This evening into tonight.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans and tractor
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or 
more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 27, 1:47 PM CST, 5 minutes earlier.

Area forecast discussion, Nov 27, 1:47 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
147 PM CST Mon Nov 27 2017

.DISCUSSION...
Upper ridge centered over Mexico this morning stretches northward
across the country to Canada.  However the next upper trough has
moved ashore the west coast.  This trough will move quickly east
reaching the Southern Rockies by Tuesday morning and crossing the
Panhandle during the day.  Will have brief ridging behind it
before the next upper trough works down the West Coast
Wednesday... forms a closed low over Mexico... and slowly works
this way.  It weakens and opens up by the time it gets here
Sunday.  Will keep the forecast dry.

In a mild wx pattern where the temperatures will keep getting
knocked down by periodic fronts and recover in between them.  A
cold front will blow through the area late Tuesday and pass
through the region during the evening.  Could see high wind
conditions Tuesday evening at GDP... will go ahead and put out a
High Wind Watch.  Expect a chilly morning Wednesday with lows in
the 30s over most of the region.  Highs only into the 60s
Wednesday.  Another front expected early Thursday will result in
50s and 60s that day.  Temperatures should warm into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     52  71  36  64 /   0   0   0   0
Carlsbad                       48  70  33  63 /   0   0   0   0
Dryden                         50  78  45  70 /   0   0   0   0
Fort Stockton                  52  76  39  65 /   0   0   0   0
Guadalupe Pass                 50  64  34  59 /   0   0   0   0
Hobbs                          45  65  32  60 /   0   0   0   0
Marfa                          36  72  31  63 /   0   0   0   0
Midland Intl Airport           51  70  35  64 /   0   0   0   0
Odessa                         51  71  35  63 /   0   0   0   0
Wink                           46  74  34  64 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Tuesday afternoon through Tuesday evening
     for Guadalupe Mountains.

&&

84/72
Hazardous weather outlook, Nov 27, 1:39 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
139 PM CST Mon Nov 27 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
139 PM CST Mon Nov 27 2017 /1239 PM MST Mon Nov 27 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A High Wind Watch is in effect Tuesday evening for Guadalupe Pass,
where northeasterly gap winds of 35 to 45 mph gusting to around 60
mph will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Watches in Texas, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.